Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Uniform estimates for monotonic polynomial approximation

  • 16 Accesses


The uniform estimate is established for a monotone polynomial approximation of functions whose smoothness decreases at the ends of a segment.

This is a preview of subscription content, log in to check access.


  1. 1.

    I. A. Shevchuk, “On coapproximaton of monotone functions,”Dokl. Akad. Nauk SSSR,308, No. 3, 537–541 (1989).

  2. 2.

    D. Leviatan, “Pointwise estimates for convex polynomial approximation,”Proc. Amer. Math. Soc,98, No. 3, 471–474 (1986).

  3. 3.

    Z. Ditzian and V. Totik, “Moduli of Smoothness,”Springer Ser. Comput. Math.,9, 300 (1987).

  4. 4.

    V. K. Dzyadyk,Introduction to the Theory of Uniform Approximation of Functions by Polynomials [in Russian], Nauka, Moscow (1977).

  5. 5.

    H. Whitney, “On functions with boundedn-th differences,”J. Math. Pures Appl.,36, 67–95 (1957).

  6. 6.

    I. A. Shevchuk, “Monotone polynomial approximation of monotone functions,”Mat. Sb.,183, No. 5, 63–78 (1992).

Download references

Author information

Additional information

Translated from Ukrainskii Matematicheskii Zhurnal, Vol. 45, No. 1, pp. 38–43, January, 1993.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Dzyubenko, G.A., Listopad, V.V. & Shevchuk, I.A. Uniform estimates for monotonic polynomial approximation. Ukr Math J 45, 40–47 (1993). https://doi.org/10.1007/BF01062036

Download citation


  • Polynomial Approximation
  • Uniform Estimate
  • Monotone Polynomial Approximation